By Topic

Routing schemes for multiple random broadcasts in arbitrary network topologies

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Varvarigos, E.A. ; Dept. of Electr. & Comput. Eng., California Univ., Santa Barbara, CA, USA ; Banerjee, A.

We consider the problem where packets are generated at each node of a network according to a Poisson process with rate λ, and each of them has to be broadcast to all the other nodes. The network topology is assumed to be an arbitrary bidirectional graph. We derive upper bounds on the maximum achievable broadcast throughput, and lower bounds on the average time required to complete a broadcast. These bounds apply to any network topology, independently of the scheme used to perform the broadcasts. We also propose two dynamic broadcasting schemes, called the indirect and the direct broadcasting scheme, that can be used in a general topology, and we evaluate analytically their throughput and average delay. The throughput achieved by the proposed schemes is equal to the maximum possible, if a half-duplex link model is assumed, and is at least equal to one half of the maximum possible, if a full-duplex model is assumed. The average delay of both schemes is of the order of the diameter of the trees used to perform the broadcasts. The analytical results obtained do not use any approximating assumptions

Published in:

Parallel and Distributed Systems, IEEE Transactions on  (Volume:7 ,  Issue: 8 )